Alert archive / Tennessee / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Nashville, TN

April 25, 201113 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Apr 25, 2011, 11:46 PM CDT for 13 counties in Tennessee. It took effect at Apr 26, 2011, 1:00 AM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 11:46 PM CDT (04:46 UTC)
In effect from
Apr 26, 2011, 1:00 AM CDT
Expired
Apr 27, 2011, 9:05 PM CDT
In force
44 hr
Issued by
NWS Nashville, TN

Counties Benton County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Macon County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WGUS64 KOHX 260446
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 PM CDT MON APR 25 2011

...FLASH FLOOD WATCH IN EFFECT FOR MIDDLE TENNESSEE WEST OF THE
PLATEAU THROUGH WEDNESDAY EVENING... 

...FLASH FLOOD WATCH FOR THE PLATEAU TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

.SHOWERS AND THUNDERSTORMS WILL MOVE INTO MIDDLE TENNESSEE 
TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE NEXT ORGANIZED
AREA OF STORMS IS EXPECTED TUESDAY NIGHT WITH HEAVIER RAINFALL.
SOME OF THE STRONGEST STORMS ARE EXPECTED ON WEDNESDAY...WHEN A
COLD FRONT SWEEPS ACROSS THE AREA. RAINFALL THROUGH THE PERIOD IS
EXPECTED TO RANGE FROM 5 TO 7 INCHES WEST OF THE PLATEAU...WITH 2
TO 3 INCHES IN THE PLATEAU. 


TNZ005>010-022>027-029-261300-
/O.CAN.KOHX.FF.A.0003.000000T0000Z-110428T0500Z/
/O.NEW.KOHX.FF.A.0004.110426T0600Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-TROUSDALE-
1146 PM CDT MON APR 25 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...
 INCLUDING THE FOLLOWING COUNTIES...BENTON...CHEATHAM...CLAY...
 DAVIDSON...DICKSON...HOUSTON...HUMPHREYS...MACON...
 MONTGOMERY...ROBERTSON...STEWART...SUMNER AND TROUSDALE.

* THROUGH WEDNESDAY EVENING

* SEVERAL ROUNDS OF STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO
  MIDDLE TENNESSEE. 5 TO 7 INCHES OF RAINFALL IS EXPECTED IN NORTH
  MIDDLE TENNESSEE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ028-030-031-056>064-075-077-093>095-261300-
/O.EXT.KOHX.FF.A.0003.110426T0600Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON-SMITH-JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
1146 PM CDT MON APR 25 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BEDFORD...CANNON...COFFEE...DE KALB...GILES...
 HICKMAN...JACKSON...LAWRENCE...LEWIS...MARSHALL...MAURY...
 PERRY...RUTHERFORD...SMITH...WAYNE...WILLIAMSON AND WILSON.

* THROUGH WEDNESDAY EVENING

* SEVERAL ROUNDS OF STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO
  MIDDLE TENNESSEE. 5 TO 7 INCHES OF RAINFALL IS EXPECTED IN
  SOUTHERN MIDDLE TENNESSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ011-032>034-065-066-078>080-261300-
/O.CON.KOHX.FF.A.0003.110427T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
1146 PM CDT MON APR 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...CUMBERLAND...FENTRESS...GRUNDY...OVERTON...
 PICKETT...PUTNAM...VAN BUREN...WARREN AND WHITE.

* FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING

* SEVERAL ROUNDS OF STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO
  MIDDLE TENNESSEE. 2 TO 3 INCHES OF RAINFALL IS EXPECTED IN THE
  PLATEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

04
4 follow-up statements
943 
WGUS64 KOHX 261120
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
620 AM CDT TUE APR 26 2011

...FLASH FLOOD WATCH IN EFFECT FOR MIDDLE TENNESSEE WEST OF THE
PLATEAU THROUGH WEDNESDAY EVENING...

...FLASH FLOOD WATCH FOR THE PLATEAU THROUGH WEDNESDAY EVENING...

...THIS IS A PARTICULARLY DANGEROUS SITUATION ACROSS NORTHWEST
MIDDLE TENNESSEE...

.NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING ACROSS
MIDDLE TENNESSEE TODAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
A MORE ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
THE MID STATE TONIGHT INTO WEDNESDAY AND CONTINUE TO PRODUCE
HEAVY RAINFALL. THE STRONGEST THUNDERSTORMS ARE EXPECTED DURING
THE DAY ON WEDNESDAY...WHEN A COLD FRONT MOVES ACROSS THE AREA.
RAINFALL AMOUNTS FROM TODAY THROUGH WEDNESDAY EVENING ARE EXPECTED
TO RANGE FROM 5 TO 7 INCHES WEST OF THE PLATEAU...WITH 2 TO 3
INCHES ACROSS THE PLATEAU. LOCATIONS ACROSS NORTHWEST MIDDLE
TENNESSEE HAVE ALREADY RECEIVED UP TO FIVE INCHES OF RAINFALL
FROM STORMS OVER THE PREVIOUS FEW DAYS.

TNZ005>010-022>027-029-262100-
/O.CON.KOHX.FF.A.0004.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-TROUSDALE-
620 AM CDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
 HOUSTON...HUMPHREYS...MACON...MONTGOMERY...ROBERTSON...
 STEWART...SUMNER AND TROUSDALE.

* THROUGH WEDNESDAY EVENING

* THIS IS A PARTICULARLY DANGEROUS SITUATION

* SEVERAL ROUNDS OF STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO
  MIDDLE TENNESSEE. 5 TO 7 INCHES OF RAINFALL IS EXPECTED IN NORTH
  MIDDLE TENNESSEE. LOCALLY HIGHER AMOUNTS ARE ALSO POSSIBLE.
  LOCATIONS NORTH OF INTERSTATE 40 AND WEST OF INTERSTATE 24 HAVE
  ALREADY RECEIVED THREE TO SIX INCHES OF RAINFALL OVER THE
  PREVIOUS FEW DAYS...WITH TOTAL RAINFALL AMOUNTS OF 8 TO 13
  INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ028-030-031-056>064-075-077-093>095-262100-
/O.CON.KOHX.FF.A.0003.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON-SMITH-JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
620 AM CDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BEDFORD...CANNON...COFFEE...DE KALB...GILES...
 HICKMAN...JACKSON...LAWRENCE...LEWIS...MARSHALL...MAURY...
 PERRY...RUTHERFORD...SMITH...WAYNE...WILLIAMSON AND WILSON.

* THROUGH WEDNESDAY EVENING

* SEVERAL ROUNDS OF STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO
  MIDDLE TENNESSEE. 5 TO 7 INCHES OF RAINFALL IS EXPECTED IN
  SOUTHERN MIDDLE TENNESSEE...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ011-032>034-065-066-078>080-262100-
/O.CON.KOHX.FF.A.0003.110427T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
620 AM CDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...CUMBERLAND...FENTRESS...GRUNDY...OVERTON...
 PICKETT...PUTNAM...VAN BUREN...WARREN AND WHITE.

* FROM THIS EVENING THROUGH WEDNESDAY EVENING

* SEVERAL ROUNDS OF STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO
  MIDDLE TENNESSEE. 2 TO 3 INCHES OF RAINFALL IS EXPECTED ACROSS
  THE CUMBERLAND PLATEAU REGION...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
31
392 
WGUS64 KOHX 262236
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT TUE APR 26 2011

...FLASH FLOOD WATCH IN EFFECT FOR MIDDLE TENNESSEE THROUGH
WEDNESDAY EVENING...

...THIS IS A PARTICULARLY DANGEROUS SITUATION FOR HEAVY RAINFALL 
ACROSS WEST MIDDLE TENNESSEE TO INCLUDE THE NASHVILLE METROPOLITAN
AREA...

.A STORM SYSTEM IN ARKANSAS WILL MOVE NORTHEAST AND BRING SHOWERS
AND THUNDERSTORMS TO MIDDLE TENNESSEE TONIGHT...WITH THE POTENTIAL
FOR HEAVY RAINFALL. TWO TO FOUR INCHES OF RAINFALL IS EXPECTED IN
WEST MIDDLE TENNESSEE.

ANOTHER SYSTEM WILL BRING HEAVY RAINFALL WEDNESDAY. THE STRONGEST
STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING...WHEN A COLD
FRONT MOVES ACROSS THE AREA. RAINFALL AMOUNTS WILL REACH 5 OR MORE 
INCHES WEST OF THE PLATEAU...WITH 2 TO 3 INCHES EXPECTED IN THE
PLATEAU.

LOCATIONS IN NORTHWEST MIDDLE TENNESSEE RECEIVED UP TO FIVE INCHES
OF RAINFALL WITH RECENT STORMS...AND THIS AREA WILL BE MORE PRONE
TO FLOODING.

TNZ005>010-022>027-029-270900-
/O.CON.KOHX.FF.A.0004.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-TROUSDALE-
536 PM CDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING
  COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON... 
  HOUSTON...HUMPHREYS...MACON...MONTGOMERY...ROBERTSON...
  STEWART...SUMNER AND TROUSDALE.

* THROUGH WEDNESDAY EVENING

* THIS IS A PARTICULARLY DANGEROUS SITUATION

* STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO MIDDLE TENNESSEE.
  RAINFALL OF 5 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS IN
  NORTH MIDDLE TENNESSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ028-030-031-056>064-075-077-093>095-270900-
/O.CON.KOHX.FF.A.0003.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON-SMITH-JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
536 PM CDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...DE KALB...GILES...
  HICKMAN...JACKSON...LAWRENCE...LEWIS...MARSHALL...MAURY...
  PERRY...RUTHERFORD...SMITH...WAYNE...WILLIAMSON AND WILSON.

* THROUGH WEDNESDAY EVENING

* THIS IS A PARTICULARLY DANGEROUS SITUATION

* STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO MIDDLE TENNESSEE.
  RAINFALL OF 5 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS IN
  SOUTH MIDDLE TENNESSEE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ011-032>034-065-066-078>080-270900-
/O.CON.KOHX.FF.A.0003.110427T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
536 PM CDT TUE APR 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...CUMBERLAND...FENTRESS...GRUNDY...OVERTON...
 PICKETT...PUTNAM...VAN BUREN...WARREN AND WHITE.

* THROUGH WEDNESDAY EVENING

* STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO MIDDLE TENNESSEE.
  2 TO 3 INCHES OF RAINFALL IS EXPECTED ACROSS THE CUMBERLAND
  PLATEAU REGION...WITH LOCALLY HIGHER AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

04
299 
WGUS64 KOHX 271322
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
822 AM CDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FOR MIDDLE TENNESSEE THROUGH
WEDNESDAY EVENING...

...THIS IS A PARTICULARLY DANGEROUS SITUATION FOR HEAVY RAINFALL
ACROSS WEST MIDDLE TENNESSEE TO INCLUDE THE NASHVILLE
METROPOLITAN AREA...

.A STORM SYSTEM IN ARKANSAS WILL MOVE NORTHEAST AND BRING SHOWERS
AND THUNDERSTORMS TO MIDDLE TENNESSEE TODAY...WITH THE POTENTIAL FOR
HEAVY RAINFALL. TWO TO THREE INCHES OF RAINFALL IS EXPECTED...
WITH LOCALLY HIGHER AMOUNTS.

LOCATIONS IN NORTH AND WEST MIDDLE TENNESSEE RECEIVED UP TO FIVE
INCHES OF RAINFALL WITH RECENT STORMS...AND THIS AREA WILL BE
MORE PRONE TO FLOODING.

TNZ011-028-030>034-056>066-075-077>080-093>095-280500-
/O.CON.KOHX.FF.A.0003.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-
WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-
LAWRENCE-GILES-
822 AM CDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...
  DE KALB...FENTRESS...GILES...GRUNDY...HICKMAN...JACKSON...
  LAWRENCE...LEWIS...MARSHALL...MAURY...OVERTON...PERRY...PICKETT...
  PUTNAM...RUTHERFORD...SMITH...VAN BUREN...WARREN...WAYNE...
  WHITE...WILLIAMSON AND WILSON.

* THROUGH THIS EVENING

* STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO MIDDLE 
  TENNESSEE. 2 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH 
  LOCALLY HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TNZ005>010-022>027-029-280500-
/O.CON.KOHX.FF.A.0004.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-TROUSDALE-
822 AM CDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
  HOUSTON...HUMPHREYS...MACON...MONTGOMERY...ROBERTSON...
  STEWART...SUMNER AND TROUSDALE.

* THROUGH THIS EVENING

* THIS IS A PARTICULARLY DANGEROUS SITUATION

* STORMS ARE EXPECTED TO BRING HEAVY RAINFALL TO MIDDLE 
  TENNESSEE. RAINFALL OF 1-3 ADDITIONAL INCHES IS EXPECTED 
  WITH LOCALLY HIGHER AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

07
780 
WGUS64 KOHX 280205
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
905 PM CDT WED APR 27 2011

TNZ011-028-030>034-056>066-075-077>080-093>095-280315-
/O.CAN.KOHX.FF.A.0003.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-
WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-
LAWRENCE-GILES-
905 PM CDT WED APR 27 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THE AREA HAS BEEN
CANCELLED BECAUSE THE THREAT OF HEAVY RAINFALL HAS ENDED.

$$

TNZ005>010-022>027-029-280315-
/O.CAN.KOHX.FF.A.0004.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-TROUSDALE-
905 PM CDT WED APR 27 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THE AREA HAS BEEN
CANCELLED BECAUSE THE THREAT OF HEAVY RAINALL HAS ENDED.

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Apr 25, 11:40 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 25, 11:40 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT MON APR 25 2011

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...CONVECTIVE LINE WILL BE THE WEATHER MAKER TONIGHT.
SPEED OF LINE INDICATES IT SHOULD AFFECT KBNA BY 07Z AND WHAT IS
LEFT OF THE LINE WILL AFFECT KCSV BY 10Z. EXPECT VFR-MVFR CONDITIONS
PRIOR TO THE LINE ARRIVING AND THEN MOSTLY IFR-MVFR CONDITIONS
AFTER THE LINE ARRIVES. ALSO EXPECT STRONG TO SEVERE WINDS IN AND AROUND
TSTMS...MAINLY FOR KBNA...MUCH LESS SO FOR KCSV. STEADY STATE SFC
WINDS WILL CONTINUE OUT OF THE SOUTH AT 10-20 MPH TONIGHT AND THEN
INCREASE TOMORROW MORNING TO 15-30 MPH OUT OF THE SOUTH. EXPECT
IMPROVEMENT OF CIGS/VSBYS LATE TOMORROW MORNING AFTER THE LINE HAS
WEAKENED. AWAITING THE NEXT INSTALLMENT OF SEVERE WEATHER FOR TUE
NGT-WED.

&&

.PREV DISCUSSION... /ISSUED 1100 PM CDT MON APR 25 2011/

MESOSCALE UPDATE...
LINE OF SVR STORMS MOVG INTO W TN. LINE EXPECTED TO PUSH INTO THE
TN RVR AREA SHORTLY AFTER MIDNIGHT. ATM ACR MID TN IS MORE STABLE
WITH A GRADUAL WEAKENING OF LINE EXPECTED. HOWEVER SOME AREAS IN
W MID TN EXPECTED TO GET STRONG TO DAMAGING WINDS NEXT 1-3 HRS.

PREV DISCUSSION... /ISSUED 522 PM CDT MON APR 25 2011/

MESOSCALE UPDATE...
MID TN IN A LULL BTW SYSTEMS. SMALL SYS THAT CLIPPED STEWART-
MONTGOMERY CO AROUND 4 PM LIFTED N OF THE AREA WITH DRIER AIR
WORKING IN BEHIND IT. LAPS DATA SHOWS HIGHER SHEAR/DESTAB WEST OF
THE COUNTY WARNING AREA. CANCELLED SEVERE TSTM WATCH #203 FOR MID
TN.

NEXT ROUND OF STORMS DEVELOPING IN AR ATTM. SYS WL MOVE INTO MID
TN AFT MIDNIGHT WITH 1-2 INCHES OF RAINFALL EXPECTED THRU TUE
MORN. SLGT RISK OF SEVERE STORMS ON TRACK.

PREV DISCUSSION... /ISSUED 343 PM CDT MON APR 25 2011/

SHORT TERM...THE SHOWERS AND THUNDERSTORMS THAT OCCURRED OVER WESTERN
PARTS OF THE MID STATE EARLY TODAY FIZZLED OUT AS THEY MOVED
EASTWARD. HOWEVER, ANOTHER CLUSTER OF STORMS DEVELOPED OVER WESTERN
TENNESSEE EARLY IN THE AFTERNOON AND STARTED PUSHING INTO
NORTHWESTERN COUNTIES BY 330 PM. SPC HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR A LARGE PART OF THE MID STATE, THAT RUNS
UNTIL 8 PM CDT, INCLUDING THE NASHVILLE METRO AREA. THESE SHOWERS AND
STORMS ARE EXPECTED TO MOVE ACROSS AN AREA THAT RECEIVED BETWEEN 1
AND 2 INCHES OF RAIN YESTERDAY...AND SIMILAR AMOUNTS COULD OCCUR
THIS AFTERNOON.

ANOTHER ROUND OF SHOWERS AND STORMS WILL PUSH ACROSS THE MID STATE
LATE TONIGHT AND TUESDAY BRINGING ALONG MORE LOCALLY HEAVY RAINS.

HAVE ISSUED A FLASH FLOOD WATCH FOR A PRETTY GOOD-SIZED PORTION OF
NORTHERN MIDDLE TENNESSEE FROM THIS AFTERNOON THROUGH WEDNESDAY
EVENING. THIS IS THE SAME AREA THAT RECEIVED THE LOCALLY HEAVY
RAINS ON SUNDAY...AND ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE
INCREASED RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING.

EXPECT MORE THUNDERSTORMS TO ERUPT OVER WESTERN TENNESSEE TUESDAY
AFTERNOON AND PUSH INTO WESTERN PARTS OF OUR FORECAST AREA BY
SUNSET TOMORROW. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE
THROUGH TUESDAY NIGHT, WITH A SIGNIFICANT SEVERE WEATHER
OUTBREAK...INCLUDING TORNADOES...STILL EXPECTED ON WEDNESDAY, AS A
STRENGTHENING LOW PRESSURE AREA MOVES NORTHEASTWARD FROM NORTHERN
ARKANSAS INTO EAST-CENTRAL INDIANA BY 0OZ, THU. SPC HAS PLACED
MUCH OF THE MID STATE UNDER A MODERATE RISK FOR SEVERE
THUNDERSTORMS FOR WEDNESDAY.

STILL LOOKS LIKE A SIGNIFICANT RAIN EVENT COMING UP OVER THE NEXT
THREE DAYS, WITH RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES OVER
EASTERN AREAS TO BETWEEN 5 AND 7 INCHES ACROSS THE NORTHWEST.
EXPECT LOCALIZED FLOODING TO BECOME LIKELY BY WEDNESDAY OVER MUCH
OF THE MID STATE, AS REPEATED ROUNDS OF THUNDERSTORMS MOVE
THROUGH.

LONG TERM...MOSTLY DRY WEATHER IS FORECAST FOR THURSDAY AND
FRIDAY, AS HIGH PRESSURE BUILDS IN ACROSS THE TENNESSEE VALLEY.
ANOTHER COLD FRONT, WITH THUNDERSTORMS AND HEAVY RAIN, IS EXPECTED
BY SATURDAY NIGHT AND SUNDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR TNZ011-032>034-065-066-078>080.

FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TNZ005>010-
022>031-056>064-075-077-093>095.

&&

18
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON APR 25 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON APR 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
FOR LOCATIONS GENERALLY ALONG AND WEST OF A WAYNESBORO TO SPRINGFIELD
LINE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE ENTIRE MID STATE THROUGH TUESDAY NIGHT. MAIN CONCERNS
WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF THE MID
STATE ON WEDNESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE
HAIL.

FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A FLASH FLOOD WATCH
IS IN EFFECT FOR HEAVY RAINFALL. RAINFALL AMOUNTS WILL RANGE FROM
TWO TO FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:54 PM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Hickman, Houston, Humphreys, Perry51 min
Apr 26, 12:23 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart37 min
Apr 26, 12:38 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne37 min
Apr 26, 12:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more32 min
Apr 26, 1:10 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Montgomery and 3 more35 min
Apr 26, 1:14 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne and 1 more31 min
Apr 26, 1:39 AM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more36 min
Apr 26, 2:11 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson34 min
Apr 26, 2:15 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson34 min
Apr 26, 10:52 AM CDTRiver Flood WatchOHXPerry51 hr
Apr 26, 10:52 AM CDTRiver Flood WatchOHXLawrence51 hr
Apr 26, 10:52 AM CDTRiver Flood WatchOHXHickman51 hr
Apr 26, 6:24 PM CDTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr

Nearby

Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.